Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

August 8, 2012Bingham County, Bonneville County, Madison County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 8, 2012, 6:15 PM MDT for Bingham County, Bonneville County, Madison County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 6:15 PM MDT (00:15 UTC)
Expired
Aug 8, 2012, 7:00 PM MDT
In force
45 min
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 74 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4947 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS85 KPIH 090015
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
615 PM MDT WED AUG 8 2012

IDZ019>021-023-090100-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
615 PM MDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 700 PM MDT

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE 
OBSERVATIONS INDICATED OUTFLOW WINDS ALONG A LINE EXTENDING FROM 
PLANO TO IDAHO FALLS TO SOUTHEAST INL..AND MOVING SOUTHEAST AT 30 
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
   REXBURG... 
   SUGAR CITY... 
   IDAHO FALLS AND  
   RIGBY...   
   SHELLEY...
   POPLAR...
   ROSE... 
   FORT HALL LINCOLN CREEK LODGE... 
   BLACKFOOT...
   MORELAND...

LAT...LON 4365 11142 4305 11187 4315 11248 4370 11276
      4357 11221 4402 11185
TIME...MOT...LOC 0010Z 333DEG 26KT 4386 11184 4344 11214
          4358 11258

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:05 PM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 8, 2:05 PM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT WED AUG 8 2012

.SHORT TERM...UPPER RIDGE OVER THE ROCKIES IS PULLING A WELL
DEFINED PLUME OF MONSOON MOISTURE INTO SOUTH CENTRAL AND CENTRAL
IDAHO THIS AFTERNOON. SCATTERED TSTMS ARRE DEVELOPING OVER NE NV
AND MOVING NORTH. SCT TSTMS ARE EXPECTED TO CONTINUE INTO THE
EVENING ACROSS MAINLY THE WESTERN PARTS OF THE FCST AREA. MONSOON
MOISTURE WILL CONTINUE TO FLOW INTO ID ON THU...BUT IT WILL BE
SOMEWHAT LIMITED. TSTM COVERAGE ON THU SHOULD BE MAINLY ISOLD.
MOISTURE BECOMES MORE PLENTIFUL ON FRI...SO EXPECTING TSTM
COVERAGE TO INCREASE.

.LONG TERM...THE UPPER RIDGE GETS FLATTENED ON SATURDAY AS THE
NORTHERN STREAM ZONAL FLOW BECOMES MORE PRONOUNCED OVER THE PAC
NW. THIS PATTERN WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. THIS
WILL RESULT IN ISOLD MTN TSTMS...AND CLOSER TO NORMAL TEMPS.

HEDGES

&&

.AVIATION...SUB-TROPICAL MOISTURE INTERACTING WITH AN UPPER LEVEL
DISTURBANCE LIFTING INTO SW CANADA WILL PRODUCE MODERATE TO STRONG
THUNDERSTORMS OVER OUR WESTERN AREAS.  LOOK FOR VICINITY THUNDERSTORMS
FOR KBYI AND KSUN.  EXPECT OUTFLOW WINDS IN OR AROUND THUNDERSTORMS
UP TO 40 MPH.  ONGOING WILDFIRES WILL PRODUCE AREAS OF SMOKE
POTENTIALLY LIMITING VISIBILITY TO AROUND 6 MILES ONCE AGAIN FOR
KSUN AND PERHAPS KBYI. WYATT

&&

.FIRE WEATHER...SUB-TROPICAL MOISTURE INTERACTING WITH AN UPPER
LEVEL DISTURBANCE LIFTING INTO SW CANADA WILL PRODUCE MODERATE TO
STRONG THUNDERSTORMS OVER THE CENTRAL IDAHO MOUNTAINS...EASTERN
MAGIC VALLEY AND THE WESTERN SOUTHERN HIGHLANDS. THUS...THE RED FLAG
WARNING FOR THUNDERSTORMS AND STRONG GUSTY WINDS WILL CONTINUE IN
THESE REGIONS THIS AFTERNOON AND EVENING.  EXPECT THUNDERSTORM
ACTIVITY ALONG OUR EASTERN BORDERS TOMORROW AFTERNOON PARTICULARLY
ALONG THE WYOMING BORDER AND THE UPPER SNAKE HIGHLANDS. A PACIFIC
TROUGH HAS THE POTENTIAL TO BRING EVENING THUNDERSTORMS THURSDAY
NIGHT.  LOOK FOR THESE THUNDERSTORMS TO CONTINUE FRIDAY INTO EARLY
FRIDAY EVENING. A RED FLAG WARNING MAY BE NEEDED THURSDAY NIGHT
THROUGH FRIDAY.  THE UPPER LEVEL FLOW BECOMES MORE WESTERLY SATURDAY
BRINGING DRIER AND MORE STABLE CONDITIONS.  MODELS ARE SHOWING
SLIGHTLY COOLER TEMPERATURES AND SLIGHTLY BREEZY WINDS EARLY NEXT
WEEK. AFTERNOON THUNDERSTORMS ACROSS OUR SOUTHERN BORDERS EARLY NEXT
WEEK ARE POSSIBLE AS WELL WITH THE RETURN OF MONSOONAL MOISTURE.
WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT
IDZ409-411-412-475>477.

&&
Hazardous weather outlook, Aug 8, 4:01 AM MDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
401 AM MDT WED AUG 8 2012

IDZ017>025-031-032-091000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
401 AM MDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
411...475....476 AND 477 FOR SCATTERED THUNDERSTORMS FROM NOON
THROUGH MIDNIGHT TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 8, 6:15 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
615 PM MDT WED AUG 8 2012

IDZ019>021-023-090100-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
615 PM MDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 700 PM MDT

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATED OUTFLOW WINDS ALONG A LINE EXTENDING FROM
PLANO TO IDAHO FALLS TO SOUTHEAST INL..AND MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   REXBURG...
   SUGAR CITY...
   IDAHO FALLS AND
   RIGBY...
   SHELLEY...
   POPLAR...
   ROSE...
   FORT HALL LINCOLN CREEK LODGE...
   BLACKFOOT...
   MORELAND...

LAT...LON 4365 11142 4305 11187 4315 11248 4370 11276
      4357 11221 4402 11185
TIME...MOT...LOC 0010Z 333DEG 26KT 4386 11184 4344 11214
          4358 11258

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:33 AM MDTFire Weather WatchPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 12 more10 hr
Aug 9, 1:18 PM MDTRed Flag WarningPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 12 more32 hr
Aug 9, 4:19 PM MDTSpecial Weather StatementPIHButte41 min

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.